CHAMOMILE/WARFARIN INTERACTION REPORTED

AUGUST 01, 2006
Anna D. Garrett, PharmD, BCPS, CPP

The Canadian Medical Association Journal recently reported a case in which an elderly woman who was taking warfarin developed severe internal bleeding after drinking chamomile tea and using chamomile lotion. Warfarin is known to interact with a number of commonly used herbal remedies such as garlic, ginger, and gingko. This is, however, believed to be the first reported case of an interaction with chamomile.

Chamomile is used to relieve a number of ailments such as toothache, sore throat, digestive problems, and insomnia.

Creams and lotions are used to treat skin conditions such as insect bites, eczema, and psoriasis.

Dr. Garrett is a clinical pharmacist practitioner at Cornerstone Health Care in High Point, NC.




SHARE THIS SHARE THIS
0

Become a Respimat Top Performer 

Get to know RESPIMAT, the slow-moving mist inhaler from Boehringer Ingelheim Pharmaceuticals, Inc. 

Watch the RESPIMAT video and test your knowledge with a short multiple-choice quiz. When you get all the answers right, you’ll receive a certificate naming you a RESPIMAT T.O.P. Performer. Why not check it out today? 

 

Pharmacy Times Strategic Alliance
 

Pharmacist Education
Clinical features with downloadable PDFs


Next-Generation Pharmacist® Awards


3rd Annual Convenient Healthcare and Pharmacy Collaborative Conference


SIGN UP FOR THE PHARMACY TIMES NEWSLETTER
Personalize the information you receive by selecting targeted content and special offers.